It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sleep Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-02-2008, 02:51 AM   #1
Member
(male)
 
Join Date: Oct 2003
Location: PasoRobles
Posts: 93
FearUntilClear HB User
Question Temazepam 15mg

Went in to the Doctors last Thursday to talk about starting up on my ADHD medication again and my Insomnia.

Honestly, I was in his office for about 7 minutes, that's including the regular weight and blood pressure check by the nurse on doctor visits.

He prescribes me Ritalin twice a day, 20MG in the morning and 10 late afternoon. He also gave me a prescription for Temazepam 15MG to take as needed for sleep.

All he tells me is that, just be careful, it's habit forming.

So he gives me a bottle of 60 capsules and 3 more refills.

Is there something I'm missing here???

Anyways... I was wondering... how habit forming are we talking about? Try to be as real as possible, without the over exaggerations. I just wonder, because why would he give me so much so fast?

And is 15MG a regular dose to start at?

I'm taking it right now, it's about 1:30AM and as you can see I can't sleep even after laying in bed in the dark most of the night trying.

Let you know how it works out tomorrow.

Look forward to responses.

-J

 
Sponsors Lightbulb
   
Old 11-02-2008, 04:45 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: Temazepam 15mg

Quote:
Originally Posted by FearUntilClear View Post
....
All he tells me is that, just be careful, it's habit forming.

So he gives me a bottle of 60 capsules and 3 more refills.

Is there something I'm missing here???...
I think you're not missing anything at all...there are red flags waving all over here,

First off, why are you having problems sleeping? Has this been determined? And if so, who has made the determination and based on what information?

Secondly, when starting a new prescription, a prescription for a small amount of medication may be wise until it is known how the patient will tolerate the medication, and how well the medication will treat the condition. Many of us have had to throw out costly prescriptions only to find out within hours/days they were detrimental to our health!

If your doctor knows this medication is habit forming, is he acting responsibly and ethically by prescribing the amounts/refills that he has prescribed?

I don't know what symptoms/problems/etc you are having, but I can't help think you may benefit from seeing a different doctor and getting another opinion.

Bethsheba

 
Sponsors Lightbulb
   
Old 11-03-2008, 12:57 PM   #3
Veteran
(male)
 
Join Date: Dec 2007
Location: New Mexico, USA
Posts: 461
LALOV929 HB User
Re: Temazepam 15mg

I can't speak for temazepam long term with constant use
but I have been using it for over a year as needed. I was
started on 15mg and still use that amount but probably no
more than twice a week. I only use it when I find myself
still awake after 45 minutes and a still active mind. I never
feel any after effects the next morning and when I did a
sleep study the doctor gave me sample temazepam in case
needed so it appears a widely used medication and they say
the same thing about habit forming for ambien and lunesta
so you just gotta be knowledgable about the potential and
maybe switch sleep meds every now and then.

 
Old 12-11-2008, 11:38 AM   #4
Member
(male)
 
Join Date: May 2007
Location: Charlotte
Posts: 94
Aarondawg HB User
Re: Temazepam 15mg

Quote:
Originally Posted by LALOV929 View Post
I can't speak for temazepam long term with constant use
but I have been using it for over a year as needed. I was
started on 15mg and still use that amount but probably no
more than twice a week. I only use it when I find myself
still awake after 45 minutes and a still active mind. I never
feel any after effects the next morning and when I did a
sleep study the doctor gave me sample temazepam in case
needed so it appears a widely used medication and they say
the same thing about habit forming for ambien and lunesta
so you just gotta be knowledgable about the potential and
maybe switch sleep meds every now and then.
Hey there, did you find that Restoril (temazepam) affected your balance while you were walking. I am having these balance issues. Sometimes my legs feels weak or that I am sort of of center.

 
Old 12-12-2008, 09:25 AM   #5
Veteran
(male)
 
Join Date: Dec 2007
Location: New Mexico, USA
Posts: 461
LALOV929 HB User
Re: Temazepam 15mg

Hey, A-dawg, many thanks for your post. Yes, I have noticed a tendency
to stagger or be off balance while using temazepam, but I did not connect
it to the medication. I have sleep hypopnea and mild hypocapnia and
thought the balance issues were caused by them. So I am grateful for
your post and may switch to 'ambien' which is supposed to have fewer
side effects. The other problem I had associating the staggers with
temazepam was that I had those symptoms on days when I was not using
temazepam, even using it only a couple of days a week. "Off center" is
a good label for it!!!

 
Old 12-12-2008, 01:32 PM   #6
Member
(male)
 
Join Date: May 2007
Location: Charlotte
Posts: 94
Aarondawg HB User
Re: Temazepam 15mg

Quote:
Originally Posted by LALOV929 View Post
Hey, A-dawg, many thanks for your post. Yes, I have noticed a tendency
to stagger or be off balance while using temazepam, but I did not connect
it to the medication. I have sleep hypopnea and mild hypocapnia and
thought the balance issues were caused by them. So I am grateful for
your post and may switch to 'ambien' which is supposed to have fewer
side effects. The other problem I had associating the staggers with
temazepam was that I had those symptoms on days when I was not using
temazepam, even using it only a couple of days a week. "Off center" is
a good label for it!!!
Thank you for your response. I guess it still remained in your system on the days that you did not use. It does not happen all the time but more so lately. I have been going through Neurofeedback for anxiety and depression and now that my brain is being train to do it's own thing, I am feeling more of that side effect, hence, my body is getting too much.

Restoril is the only med. that I am taking.

Regards,
Aaron

Thanks again for your reply.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Restoril (temazepam) Balance Problem Aarondawg Sleep Disorders 0 12-11-2008 11:32 AM
How Similar is Temazepam to Diazapam deb58 Addiction & Recovery 2 11-04-2007 09:31 AM
Temazepam and tizanidine numbing hands Reflex Sympathetic Dystrophy (RSD) (CRPS) 7 10-02-2007 08:21 PM
Temazepam Fuzzy Bear Addiction & Recovery 10 11-02-2002 10:10 PM
Temazepam warnings! dinel Sleep Disorders 1 10-24-2002 01:20 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:44 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!